Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 13, 2023, 1:53 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 14, 2023, 6:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 1:53 PM CST (19:53 UTC)
- In effect from
- Feb 14, 2023, 6:00 PM CST
- Expired
- Feb 14, 2023, 10:34 PM CST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS73 KLMK 131953 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 253 PM EST Mon Feb 13 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141000- /O.NEW.KLMK.WI.Y.0005.230215T0000Z-230215T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 253 PM EST Mon Feb 13 2023 /153 PM CST Mon Feb 13 2023/ ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ TUESDAY TO 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of and south central Indiana and east central, north central, northwest and south central Kentucky. * WHEN...From 7 PM EST /6 PM CST/ Tuesday to 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high-profile vehicles must drive cautiously, especially on west to east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
594 WWUS73 KLMK 140910 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 410 AM EST Tue Feb 14 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141715- /O.CON.KLMK.WI.Y.0005.230215T0000Z-230215T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 410 AM EST Tue Feb 14 2023 /310 AM CST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts near 40 mph. Localized gusts near 50 mph possible this evening. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 7 PM EST /6 PM CST/ Tuesday to 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high-profile vehicles should use caution, especially on east-west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RAS
898 WWUS73 KLMK 141513 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1013 AM EST Tue Feb 14 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150500- /O.CON.KLMK.WI.Y.0005.230215T0000Z-230215T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1013 AM EST Tue Feb 14 2023 /913 AM CST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph. Localized gusts above 50 mph possible this evening. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 7 PM EST /6 PM CST/ Tuesday to 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high-profile vehicles should use caution, especially on east-west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RJS
567 WWUS73 KLMK 150434 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1134 PM EST Tue Feb 14 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150545- /O.CAN.KLMK.WI.Y.0005.000000T0000Z-230215T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1134 PM EST Tue Feb 14 2023 /1034 PM CST Tue Feb 14 2023/ ...WIND ADVISORY IS CANCELLED... Wind gusts have diminished across the area, ending the threat for hazardous gusts. Breezy conditions will persist overnight, with gusts around 30 mph possible. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:38 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 13, 11:38 AM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1238 PM EST Mon Feb 13 2023 ...Updated Aviation Discussion... .Short Term...(This evening through Tuesday) Issued at 245 AM EST Mon Feb 13 2023 The deep upper low that tracked across the Gulf States the last few days is now over the Atlantic Ocean and riding up the East Coast. To our north, another shortwave is tracking across the Great Lakes region today. This feature will drag a trailing cold front through the region today, though this front will be bone-dry as sfc high pressure over the Gulf blocks any moisture fetch into the Ohio valley. Mid and high level clouds quietly streaming overhead early this morning will make for a picturesque sunrise across the region. We'll see these clouds clear out by late morning to early afternoon. The weak frontal boundary will pass through the region this afternoon, though the only notable feature of it will be the wind shift behind FROPA. We'll see winds this morning from a WAA southwesterly flow turn to a more westerly component later in the day. Winds will be a bit breezy again today, with the Bluegrass region expected to have gusts in the 15-20 mph range. Winds will relax by sunset this evening. In collaboration with neighboring WFOs, did tweak forecast temps a bit for today given the overachieving temperature performance in recent days. Went with a blend of hi-res guidance and 90th percentile of NBM MaxT for today, resulting in forecast highs in the upper 50s to low 60s. Similar technique was done for min temps tonight, with forecast temps in the mid to upper 30s. && .Long Term...(Tuesday night through Monday) Issued at 325 AM EST Mon Feb 13 2023 Key Messages: - Potential severe weather Thursday - Unseasonably warm and breezy Tuesday afternoon through Thursday Discussion: Amplifying upper ridge over the eastern CONUS Tuesday will result in a deepening SSW flow and draw unseasonably warm air north into the Ohio Valley. Closed low ejecting NE out of the OK/TX Panhandle toward the Upper Midwest will struggle to make an impression on the ridge. Precip chances Tuesday afternoon will be limited to 30-40% and confined to areas west of I-65. Highest POPs with this system will be Tuesday night as the occluding system kicks a weakening front eastward, but QPF will be a tenth of an inch or less. Tight pressure gradient Tuesday night will keep winds up, generally in the 15-25 mph range, and limit any overnight drop in temperatures. MOS consensus was the high end of Tue night temps, and is reflected in this forecast but still night not be warm enough. The warm start and continued warm advection on under a shortwave ridge on Wednesday will push temps solidly into the 70s. Wednesday's record highs (74 at SDF, 76 at LEX, and 77 at BWG) and warm mins (62 at SDF, 60 at LEX, 63 at BWG) are fairly stout and should hold up, but it could be a close call. Main concern is still Thursday, as a vigorous disturbance kicks NE from Colorado to the Upper Great Lakes, with a 150 kt jet max and strong difluence supporting a deepening sfc low that will pass to our northwest. Very strong shear is in play, as well as strong forcing with a sharp cold front pushing eastward across the Ohio Valley, but the main limiting factor for severe weather will be instability. It won't take much overachieving on temps to generate the sfc-based CAPE to put all severe modes on the table, but we're still more than 72 hrs out so confidence is still medium at best. SPC still has the area highlighted in a fairly extensive 15% probability for SVR, so we continue to encourage all interests to continue monitoring the latest forecasts. With some trends toward a faster fropa the QPF has trended down noticeably from previous runs, so confidence in flooding rains is lower. Once the front pushes through late Thursday, temps will crash in strong cold advection as a 1035mb sfc high builds down the Plains. Thermal trof will be overhead Friday to keep temps 35-40 degrees colder than what we'll see mid-week, but a building ridge will help temps recover over the weekend. && .Aviation...(18Z TAF Issuance) Issued at 1235 PM EST Mon Feb 13 2023 Impacts/Confidence: - High confidence in VFR conditions throughout this period. - High confidence in southerly gusty winds Tuesday afternoon. - Low confidence in MVFR VIS due to fog at BWG and SDF tonight. Discussion...VFR conditions will endure for the rest of the TAF period at all terminals. The lower Ohio Valley is currently under the influence of a dry, stable airmass which is completely offsetting the effects of a weak cold front traversing the area this afternoon. Winds will blow from the west this afternoon with some sporadic gusts around 15 kts at BWG and LEX. Then, flow will become light and variable under a good radiational cooling night. However, as the next weather system approaches the area on Tuesday, winds will turn to the southeast by sunrise on Tuesday with scattered upper clouds streaming in from the west. There might be a brief window for fog to develop at isolated spots in central Kentucky, but that will depend on the amount of dry air mixing today and the thickness of streaming upper clouds tomorrow morning. Finally, winds will continue veering to the south as they increase in magnitude with gusts of 20-25 mph likely at all terminals Extended Outlook... The low-level jet associated with the next weather system will bring about non-convective LLWS by Wed 15/00Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CJP Long Term...RAS Aviation...ALL
Hazardous weather outlook, Feb 13, 2:38 AM CST, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 338 AM EST Mon Feb 13 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 338 AM EST Mon Feb 13 2023 /238 AM CST Mon Feb 13 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms are possible across the region Thursday. All severe hazards are possible, with damaging winds posing the greatest threat. All interests in the outlook area should continue to monitor the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP/RAS
Nearby
Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.